Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at Jun 26, 2021, 7:10 PM CDT for Yoakum County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2021, 7:10 PM CDT (00:10 UTC)
- Expired
- Jun 26, 2021, 8:00 PM CDT
- In force
- 50 min
- Issued by
- NWS Midland/Odessa, TX
County Yoakum County, TX
The radar
The Cannon AFB radar (KFDX), 148 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.2 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 667 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1505 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -64 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -1.2
The text
As transmitted.
016 WWUS84 KMAF 270010 SPSMAF Special Weather Statement National Weather Service Midland/Odessa TX 610 PM MDT Sat Jun 26 2021 NMZ029-270100- Northern Lea County NM- 610 PM MDT Sat Jun 26 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LEA COUNTY UNTIL 700 PM MDT... At 610 PM MDT, Doppler radar was tracking a strong thunderstorm 12 miles west of Tatum, moving northeast at 20 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Crossroads. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Midland. && A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for southeastern New Mexico. LAT...LON 3316 10348 3316 10362 3353 10358 3353 10314 TIME...MOT...LOC 0010Z 215DEG 19KT 3323 10353 $$ 44
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Jun 26, 6:49 PM CDT, 21 minutes earlier.
Area forecast discussion, Jun 26, 6:49 PM CDT, 21 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
649 PM CDT Sat Jun 26 2021
...New AVIATION...
.AVIATION...
(00Z TAFS)
Issued at 644 PM CDT Sat Jun 26 2021
Challenging aviation forecast this period, with scattered
thunderstorms ongoing at issuance impacting MAF. Additional
widespread storm development is expected tonight between 04-08Z,
thus have included VCTS mention at all but INK where confidence
is lower, and will amend with TEMPO mention as needed. Winds will
be erratic and at least intermittently gusty INVOF storms/outflow
boundaries, with winds exceeding 40kt possible with the stronger
storms. Heavy rain/blowing dust could also produce localized
MVFR/IFR conditions. Of additional concern are MVFR ceilings that
look to impact much of the region late tonight through Sunday
morning, with slow improvement expected through 18Z. Additional
storms will be possible Sunday, however, will handle TS mention
for Sunday afternoon in later issuances.
&&
.SHORT TERM...
(This afternoon through Sunday night)
Issued at 133 PM CDT Sat Jun 26 2021
A mesolow apparent in both mesoanalysis and in KMAF WSR-88D data is
currently located over the northwestern Permian Basin, with a weak
boundary trailing east-northeastward from this low across the far
northern Permian Basin and the southeastern South Plains, while a
dryline of sorts extends south from the mesolow across central Pecos
County and from there to the Big Bend region. CI over the Davis and
Chisos Mountains has occurred, and we expect more scattered
development over those elevated heat sources later this afternoon.
Meanwhile, back up across the Permian Basin, conceptual models and
CAMs differ somewhat, with the HRRR and the NSSL WRF most aggressive
in generating scattered thunderstorms over the northern and central
Permian Basin by late afternoon and evening. However, there doesn't
seem to be much of a surface focus for CI. In any event, forecast
model soundings initially indicate an inverted-vee structure and
generally weak shear, meaning that the most likely severe scenario
will be in the form of downbursts (especially with storms where
descending KDP cores are shown near the freezing level of about 17
kft). DCAPE around 1800 J/kg is indicated in the latest SPC
mesoanalysis, further supporting the potential for a severe wind
threat across the northern and central Permian Basin. As to hail,
we'd need to get 50 dBZ to about 25 kft for marginal severe stones,
but melting will take a toll as wet bulb zero heights around 10 kft
will be present. Brief heavy rain and frequent lightning are also
likely. The severe threat should end by early evening as the PBL
decouples, MLCAPE decreases, and convection is no longer rooted in
the boundary layer.
Outflow boundaries from this afternoon's convection will complicate
matters further overnight as an approaching subtle short wave trough
provides a modicum of lift. Colliding outflow boundaries as the PBL
collapses and winds above the PBL go supergeostrophic will continue
feeding CAPE to storms later this evening. The HRRR indicates a
strong signal of westward moisture transport of 13-14 g/kg at 850
hPa opposite the upstream Corfidi vectors north of the front over
southeastern New Mexico and the northwestern Permian Basin, implying
a locally heavy rain threat will exist over these areas overnight.
We've not pulled the trigger on a flash flood watch given dry
antecedent conditions, but this could change pending development of
convection overnight. QPF overnight is a challenge and have gone
with a blend of WPC guidance, HRRR, and NBM.
Behind the front, gap winds through Guadalupe Pass will be a hazard
for high-profile vehicles. Sustained winds of 35 to 45 mph with
gusts to near 60 mph are possible, and a High Wind Warning remains
in effect tonight for this area. Motorists traveling along US
62/180 are urged to exercise caution while going through the Pass
tonight.
The boundary will sag slowly southward overnight and into Sunday,
and with a moist and conditionally unstable airmass over virtually
all of west Texas and southeastern New Mexico, showers and
thunderstorms are a good bet for most of the area Sunday and Sunday
night. Storm total QPF will be highest over the northern Permian
Basin and the western Low Rolling Plains, were over two inches of
rain is forecast.
Along with the chances of rain, afternoon highs Sunday and Monday
will be below normal, with most areas staying in the 80s under
mostly cloudy skies. Overnight lows near normal are reflected well
in NBM guidance and have stayed close to it.
&&
.LONG TERM...
(Monday through Friday)
Issued at 133 PM CDT Sat Jun 26 2021
Focus along the stalled frontal boundary will continue through the
first half of the week as low-level convergence and weak shortwave
pulses moving overhead will be the primary drivers for extended
precip chances. A broad ridge focused off the Eastern US will extend
all the way back to Texas, leading to a shift in the low level flow
pattern to a more southeast return flow setup. Global models are
insistent on pooling fairly robust moisture field into the western
rolling plains, eventually sneaking all the way out to the Upper
Trans Pecos by Tuesday/Wednesday thanks in part to a weak sub-
tropical disturbance migrating into the Lone Star state from the
Gulf of Mexico. The front stalling along the lee of the mountains
out west will provide a prominent forced ascent signature for the
high terrain and adjacent plains with numerous showers and storms
likely to consume areas west of the Pecos River and north of I-20.
PWAT anomalies of 1-2 standard deviations above normal will be
common Mon-Wed next week across much of the forecast area. Skinny
cape with the robust moisture field reflects a greater than normal
chance for heavy rainfall, which breeds localized flooding in these
parts. This is the case for the beginning of the week, especially
for areas like the Eddy plains where all the ingredients are coming
together for a soaker. Temperatures will be anywhere from 10-15
degrees below normal for the first half of the week before slowly
scaling back towards normal for the extended.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 69 82 68 83 / 60 50 60 60
Carlsbad 68 78 65 79 / 60 70 70 70
Dryden 73 89 70 88 / 20 20 40 30
Fort Stockton 70 86 68 84 / 40 50 50 50
Guadalupe Pass 63 75 61 73 / 40 70 70 60
Hobbs 66 77 64 79 / 70 70 70 70
Marfa 63 80 60 79 / 50 60 50 50
Midland Intl Airport 69 83 67 82 / 60 60 60 60
Odessa 69 82 67 82 / 60 60 60 60
Wink 71 84 68 85 / 50 70 60 60
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...High Wind Warning from 9 PM this evening to 8 AM MDT Sunday for
Guadalupe and Delaware Mountains.
NM...None.
&&
SHORT TERM...70
LONG TERM....87
AVIATION...84Hazardous weather outlook, Jun 26, 4:31 PM CDT, 2 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 431 PM CDT Sat Jun 26 2021 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-272145- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 431 PM CDT Sat Jun 26 2021 /331 PM MDT Sat Jun 26 2021/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight A Severe Thunderstorm Watch is in effect until 11 PM CDT /10 PM MDT/ this evening for Lea County, the central and northern Permian Basin, and the Western Low Rolling Plains. There is a slight risk of severe storms this afternoon and evening, mainly over the Permian Basin, capable of producing large hail and damaging winds. Heavy rain may also result in flash flooding. Elsewhere, thunderstorms are possible this afternoon and tonight. Any storms that do develop will be accompanied by frequent lightning, small hail, gusty winds, and brief, heavy rainfall. A High Wind Warning is in effect for Guadalupe Pass beginning 9 PM MDT this evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday A High Wind Warning is in effect for Guadalupe Pass through 8 AM MDT Sunday. Thunderstorms producing heavy rain may result in flash flooding late this weekend into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland 44
In the hours before
Special weather statement, Jun 26, 6:21 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
521 PM MDT Sat Jun 26 2021
NMZ029-033-270000-
Northern Lea County NM-Central Lea County NM-
521 PM MDT Sat Jun 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LEA COUNTY UNTIL 600
PM MDT...
At 521 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles northeast of Maljamar, or 18 miles west of Lovington, moving
north at 15 mph.
Pea size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
This storm will remain over mainly rural areas of west central Lea
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Midland.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
southeastern New Mexico.
LAT...LON 3294 10360 3294 10373 3309 10377 3321 10376
3321 10351
TIME...MOT...LOC 2321Z 169DEG 14KT 3302 10366
44Special weather statement, Jun 26, 6:37 PM CDT, 33 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 637 PM CDT Sat Jun 26 2021 TXZ061-062-068-069-270015- Midland TX-Crane TX-Ector TX-Upton TX- 637 PM CDT Sat Jun 26 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ECTOR...SOUTHWESTERN MIDLAND...NORTHEASTERN CRANE AND NORTHWESTERN UPTON COUNTIES UNTIL 715 PM CDT... At 636 PM CDT, Doppler radar was tracking a strong thunderstorm 10 miles north of Crane. This storm was nearly stationary. Pea size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Penwell and Pleasant Farms. This includes Interstate 20 between mile markers 101 and 104. A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for western Texas. LAT...LON 3147 10209 3147 10239 3176 10262 3177 10191 TIME...MOT...LOC 2336Z 180DEG 4KT 3153 10229 87
Special weather statement, Jun 26, 6:41 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
641 PM CDT Sat Jun 26 2021
TXZ047-052-270030-
Howard TX-Borden TX-
641 PM CDT Sat Jun 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BORDEN AND
NORTHEASTERN HOWARD COUNTIES UNTIL 730 PM CDT...
At 641 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Luther, or 17 miles northeast of Big Spring, moving
southeast at 5 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
J B Thomas Reservoir and Vincent.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
western Texas.
LAT...LON 3233 10118 3237 10142 3258 10142 3261 10118
3256 10117
TIME...MOT...LOC 2341Z 317DEG 5KT 3248 10133
44Special weather statement, Jun 26, 6:48 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
648 PM CDT Sat Jun 26 2021
TXZ051-052-062-063-270030-
Midland TX-Martin TX-Glasscock TX-Howard TX-
648 PM CDT Sat Jun 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GLASSCOCK...
NORTHEASTERN MIDLAND...SOUTHWESTERN HOWARD AND SOUTHERN MARTIN
COUNTIES UNTIL 730 PM CDT...
At 648 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lomax to 7 miles northwest of Stanton.
Movement was northeast at 15 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Big Spring, Stanton, Lomax, Lenorah, Tarzan, Courtney, Big Spring
McMahon-Wrinkle Airpark, Stanton Municipal Aiport and Elbow.
This includes Interstate 20 between mile markers 148 and 180.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Midland.
&&
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
western Texas.
LAT...LON 3207 10147 3207 10195 3223 10218 3236 10192
3236 10143
TIME...MOT...LOC 2348Z 204DEG 11KT 3218 10166 3218 10191
44Special weather statement, Jun 26, 7:03 PM CDT, 7 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 703 PM CDT Sat Jun 26 2021 TXZ045-046-050-051-270045- Martin TX-Dawson TX-Andrews TX-Gaines TX- 703 PM CDT Sat Jun 26 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ANDREWS...SOUTHEASTERN GAINES...NORTHWESTERN MARTIN AND SOUTHWESTERN DAWSON COUNTIES UNTIL 745 PM CDT... At 703 PM CDT, Doppler radar was tracking a strong outflow boundary near Andrews, moving north at 30 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Andrews, Gaines County Airport, McKenzie Lake, Florey, Frankel City and Andrews County Airport. A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for western Texas. LAT...LON 3243 10187 3214 10278 3265 10283 3277 10231 TIME...MOT...LOC 0003Z 184DEG 21KT 3236 10248 87
Special weather statement, Jun 26, 7:10 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 610 PM MDT Sat Jun 26 2021 NMZ029-270100- Northern Lea County NM- 610 PM MDT Sat Jun 26 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LEA COUNTY UNTIL 700 PM MDT... At 610 PM MDT, Doppler radar was tracking a strong thunderstorm 12 miles west of Tatum, moving northeast at 20 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Crossroads. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Midland. && A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for southeastern New Mexico. LAT...LON 3316 10348 3316 10362 3353 10358 3353 10314 TIME...MOT...LOC 0010Z 215DEG 19KT 3323 10353 44
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 7:03 PM CDT | Special Weather Statement | MAF | Andrews | 42 min |
| Jun 26, 7:15 PM CDT | Severe Thunderstorm Warning | MAF | Dawson, Gaines | 60 min |
| Jun 26, 7:36 PM CDT | Tornado Warning | MAF | Dawson | 24 min |
| Jun 26, 7:38 PM CDT | Special Weather Statement | MAF | Crane | 67 min |
| Jun 26, 7:41 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Howard, Martin, Midland | 29 min |
| Jun 26, 7:47 PM CDT | Special Weather Statement | MAF | Mitchell | 58 min |
| Jun 26, 8:02 PM CDT | Flash Flood Warning | MAF | Dawson | 3 hr |
| Jun 26, 8:04 PM CDT | Areal Flood Advisory | MAF | Glasscock, Howard, Martin, Midland, Mitchell | 3 hr |
| Jun 26, 8:06 PM CDT | Areal Flood Advisory | MAF | Ector | 3 hr |
| Jun 26, 8:25 PM CDT | Special Weather Statement | MAF | Ward | 65 min |
| Jun 26, 8:33 PM CDT | Areal Flood Advisory | MAF | Ector, Ward, Winkler | 3 hr |
| Jun 26, 8:36 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Ector, Ward, Winkler | 54 min |
| Jun 26, 8:38 PM CDT | Areal Flood Advisory | MAF | Borden, Dawson | 3 hr |
| Jun 26, 8:47 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Ector, Ward, Winkler | 3 min |
| Jun 26, 9:02 PM CDT | Special Weather Statement | MAF | Scurry | 43 min |
| Jun 26, 9:13 PM CDT | Areal Flood Advisory | MAF | Borden, Scurry | 3 hr |
| Jun 26, 9:16 PM CDT | Severe Thunderstorm Warning | MAF | Scurry | 44 min |
| Jun 26, 9:17 PM CDT | Areal Flood Advisory | MAF | Gaines | 3 hr |
| Jun 26, 9:21 PM CDT | Special Weather Statement | MAF | Winkler | 54 min |
| Jun 26, 9:27 PM CDT | Areal Flood Advisory | MAF | Scurry | 2 hr |
| Jun 26, 9:32 PM CDT | Areal Flood Advisory | MAF | Martin | 3 hr |
| Jun 26, 9:32 PM CDT | Special Weather Statement | MAF | Crane | 58 min |
| Jun 26, 10:58 PM CDT | Areal Flood Advisory | MAF | Dawson | 3 hr |
| Jun 26, 11:45 PM CDT | Areal Flood Advisory | MAF | Borden, Dawson | 3 hr |
| Jun 27, 12:12 AM CDT | Areal Flood Advisory | MAF | Borden, Scurry | 3 hr |
| Jun 27, 2:32 AM CDT | Flash Flood Watch | MAF | Andrews, Borden, Brewster, Culberson, Dawson, Ector and 12 more | 4 days |
| Jun 27, 4:05 AM CDT | Flash Flood Warning | MAF | Ector, Glasscock, Martin, Midland | 115 min |
| Jun 27, 4:19 AM CDT | Areal Flood Advisory | MAF | Andrews, Dawson, Martin | 2 hr |
| Jun 27, 5:24 AM CDT | Flash Flood Warning | MAF | Glasscock, Howard | 111 min |
| Jun 27, 5:46 AM CDT | Special Weather Statement | MAF | Jeff Davis | 44 min |
| Jun 27, 5:56 AM CDT | Flash Flood Warning | MAF | Crane, Ector, Glasscock, Martin, Midland, Upton | 3 hr |
| Jun 27, 6:13 AM CDT | Areal Flood Advisory | MAF | Brewster, Jeff Davis, Presidio | 2 hr |
| Jun 27, 6:16 AM CDT | Areal Flood Advisory | MAF | Howard, Mitchell | 119 min |
| Jun 27, 7:35 AM CDT | Flash Flood Warning | MAF | Crane, Ector, Loving, Reeves, Ward, Winkler | 3 hr |
| Jun 27, 7:44 AM CDT | Areal Flood Advisory | MAF | Jeff Davis, Reeves | 3 hr |
| Jun 27, 7:49 AM CDT | Areal Flood Advisory | MAF | Crane, Pecos, Reeves, Ward | 3 hr |
| Jun 27, 8:45 AM CDT | Flash Flood Warning | MAF | Crane, Ector, Glasscock, Martin, Midland, Upton | 4 hr |
| Jun 27, 10:18 AM CDT | Areal Flood Advisory | MAF | Crane, Pecos, Upton | 3 hr |
| Jun 27, 10:38 AM CDT | Areal Flood Advisory | MAF | Pecos, Terrell | 3 hr |
| Jun 27, 12:08 PM CDT | Special Weather Statement | MAF | Terrell | 37 min |
| Jun 27, 12:44 PM CDT | Areal Flood Advisory | MAF | Ector, Martin, Midland | 3 hr |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.